Alert archive / Colorado / Flash Flood Warnings in 2006

Flash Flood Warning 19, NWS Pueblo, CO

August 25, 2006Custer County, Pueblo County, Colorado

NWS Pueblo, CO issued this flash flood warning at Aug 25, 2006, 7:31 PM MDT for Custer County, Pueblo County, Colorado. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2006, 7:31 PM MDT (01:31 UTC)
Expired
Aug 25, 2006, 9:30 PM MDT
In force
119 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

Counties Custer County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 83 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.5 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1826 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KPUB 260134
FFWPUB
COC027-101-260330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
731 PM MDT FRI AUG 25 2006

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WARNING FOR THE MASON GULCH BURN SCAR IN...
  EAST CENTRAL CUSTER COUNTY IN SOUTHEAST COLORADO...
  EXTREME WEST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 930 PM MDT...

* AT 726 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A STORM OVER THE MASON GULCH BURN SCAR.

* THE STORM PRODUCING VERY HEAVY RAIN WILL REMAIN OVER MAINLY 
  RURAL AREAS OF CUSTER AND PUEBLO COUNTIES.

DOPPLER RADAR ESTIMATES THAT RAIN TOTALS OF ONE TO ONE AND A HALF 
INCHES HAVE OCCURRED ON THE MASON GULCH BURN SCAR AND ADDITIONAL 
RAINFALL OF ONE INCH IS EXPECTED IN THAT AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND
IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT
OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY
MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING.

JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY VEGETATION...RUNS OFF
ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A
MUCH FASTER RATE THAN NORMAL. ADDITIONALLY...THE SOILS IN A BURN SCAR
BECOME UNSTABLE WHEN IT RAINS...RESULTING IN MUD FLOWS AND FALLING
ROCK. ROADWAYS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER.

LAT...LON 3810 10506 3811 10497 3820 10499 3820 10510

$$
4 follow-up statements
000 
WGUS75 KPUB 260200
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
755 PM MDT FRI AUG 25 2006

COC027-101-260330-
CUSTER CO-PUEBLO CO-
755 PM MDT FRI AUG 25 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MDT FOR
EXTREME WEST CENTRAL PUEBLO AND EAST CENTRAL CUSTER COUNTIES...

AT 751 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER A SMALL 
PORTION OF THE MASON GULCH BURN SCAR.

DOPPLER RADAR ESTIMATES THAT RAIN TOTALS OF AROUND ONE AND A HALF 
INCHES HAVE OCCURRED...MAINLY IN THE NORTHERN PART OF THE MASON 
GULCH BURN SCAR...AND ADDITIONAL RAINFALL OF 1/4 TO 1/2 INCH IS 
EXPECTED IN THAT AREA.  RED CREEK DRAINAGE BASINS WILL BE AFFECTED  
AND SOME WASHOUTS WILL PROBABLY OCCUR ON RURAL ROADS. 

IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND
IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT
OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY
MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING.

JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY VEGETATION...RUNS OFF
ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A
MUCH FASTER RATE THAN NORMAL. ADDITIONALLY...THE SOILS IN A BURN SCAR
BECOME UNSTABLE WHEN IT RAINS...RESULTING IN MUD FLOWS AND FALLING
ROCK. ROADWAYS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER.

LAT...LON 3810 10506 3811 10497 3820 10499 3820 10510

$$
000 
WGUS75 KPUB 260230
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
827 PM MDT FRI AUG 25 2006

COC027-101-260330-
CUSTER CO-PUEBLO CO-
827 PM MDT FRI AUG 25 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MDT FOR
EXTREME WEST CENTRAL PUEBLO AND EAST CENTRAL CUSTER COUNTIES...

AT 826 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE RAIN HAD ENDED OVER ALMOST ALL OF THE MASON GULCH BURN 
SCAR.

FLOODING WAS LIKELY OCCURRING IN THE RED CREEK DRAINAGE BASINS...BUT 
WATER WAS LIKELY RECEDING.

IF YOU ARE IN OR CLOSE TO THE WARNED AREA SHOULD NOT ATTEMPT TO 
CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT 
OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE 
CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY 
MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN 
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING.

JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY VEGETATION...RUNS OFF
ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A
MUCH FASTER RATE THAN NORMAL. ADDITIONALLY...THE SOILS IN A BURN SCAR
BECOME UNSTABLE WHEN IT RAINS...RESULTING IN MUD FLOWS AND FALLING
ROCK. ROADWAYS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER.

LAT...LON 3810 10506 3811 10497 3820 10499 3820 10510

$$
000 
WGUS75 KPUB 260304
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
902 PM MDT FRI AUG 25 2006

COC027-101-260330-
CUSTER CO-PUEBLO CO-
902 PM MDT FRI AUG 25 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MDT FOR
EXTREME WEST CENTRAL PUEBLO AND EAST CENTRAL CUSTER COUNTIES...

AT 900 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT LITTLE IF ANY RAIN WAS FALLING OVER THE MASON GULCH BURN AREA. 

THE FLASH FLOOD WARNING WILL EXPIRE ON SCHEDULE AT 930 PM.

IF YOU ARE IN OR CLOSE TO THE WARNED AREA...DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT OR BY 
VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE 
CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY 
MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN 
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING.

JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY VEGETATION...RUNS OFF
ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A
MUCH FASTER RATE THAN NORMAL. ADDITIONALLY...THE SOILS IN A BURN SCAR
BECOME UNSTABLE WHEN IT RAINS...RESULTING IN MUD FLOWS AND FALLING
ROCK. ROADWAYS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER.

LAT...LON 3810 10506 3811 10497 3820 10499 3820 10510

$$
000 
WGUS75 KPUB 260326
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
926 PM MDT FRI AUG 25 2006

COC027-101-260336-
CUSTER CO-PUEBLO CO-
926 PM MDT FRI AUG 25 2006

...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 PM MDT FOR THE MASON 
GULCH BURN SCAR IN EXTREME WEST CENTRAL PUEBLO AND EAST CENTRAL 
CUSTER COUNTIES...

LAT...LON 3810 10506 3811 10497 3820 10499 3820 10510

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 2:31 PM MDT, 5 hours earlier.

Area forecast discussion, Aug 25, 2:31 PM MDT, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
231 PM MDT FRI AUG 25 2006

.SHORT TERM...
(TONIGHT AND SATURDAY)

SHRTWV TROF HAS BEEN AFFECTING THE SERN PLAINS THIS MORNING AND
EARLY AFTERNOON WITH A LINE OF SHOWERS AND TSTMS MOVING THRU THE
AREA.  THE FRONTAL BOUNDARY HAS MOVED SOUTH OF THE AREA.  CAPE
VALUES ON THE LATEST LAPS AREA AROUND 100-1200 J/KG ALONG THE SERN
MTS AND NEARBY PLAINS...WITH MUCH LESS OVR THE REST OF THE SERN
PLAINS...AND THERE IS A FAIR AMOUNT OF CIN. THE REST OF THE AREA
WL GO WITH SCT POPS. UPR LOW WAS OVR WRN ID EARLY THIS AFTERNOON.
THIS UPR LOW IS FORECAST TO MOVE TO THE BORDER AREA OF UT/NV/ID BY
12Z SAT. AHEAD OF THE TROF ANOTHER PIECE OF SHRTWV ENERGY IS
FORECAST TO MOVE ACRS THE AREA LATER TONIGHT. HAVE INCREASED THE
POPS SOME OVER MUCH OF THE AREA AS A RESULT. 850 MB MSTR OVR SOME
AREAS OF THE SERN PLAINS HINT AT SOME LOW CLOUDS AND MAYBE
FOG...BUT FOR NOW WL LEAVE OUT ANY MENTION OF FOG. SAT MORNING IT
LOOKS LIKE WE GET SOME DRYING IN THE SW FLOW AHEAD OF THE UPR
LOW...SO WL HAVE SOME LOWER POPS IN THE MORNING HOURS. BY 00Z SUN
THE UPR LOW MOVES INTO NORTH CENTRAL UT AND WE WL SEE INCREASING
UPR FLOW OVR THE AREA. IN THE LOW LEVELS SERLY WINDS WL BE IN
PLACE. 0-6 KM BULK SHEAR VALUES FOR SAT AFTERNOON ARE FORECAST TO
BE 45-50KTS...WITH CAPES OF 800-1300 J/KG...WITH NOT ALL THAT MUCH
CIN EXPECTED. THUS SEVERE STORMS DO CONTINUE TO BE A POSSIBILITY
ACRS THE SERN PLAINS FOR SAT AFTERNOON AND EARLY EVENING. 28

.LONG TERM...
(SATURDAY NIGHT THROUGH FRIDAY)

...SEVERE WEATHER THREAT TO CONTINUE THROUGH THE WEEKEND...

RATHER IMPRESSIVE LATE SUMMER SYSTEM WILL MOVE INTO NRN UT BY
SATURDAY EVENING. STRONG QG FORCING WILL MOVE INTO ERN CO OVERNIGHT
INTO SUN MORNING. ENTIRE CWA WILL BE IN EXIT REGION OF 40-50 KT
MID-LEV JET MAX. DEWPTS WILL HOLD IN THE 50S TO LOW 60S OVR THE
PLAINS AS LLVL FLOW CONTINUES FROM THE EAST. TIMING OF SYSTEM WILL
NOT BE CONDUCIVE TO SVR THREAT...BUT RELATIVELY STRONG SHEAR AND
UPPER FORCING SHOULD ENSURE GOOD COVERAGE OF CONVECTION THROUGH THE
END OF THE WEEKEND. ONE CAVEAT WILL BE THE PRESENCE OF LOW CLOUDS
AND PRECIP WHICH WILL LIMIT INSTABILITY.

I-25 CORRIDOR AND POINTS EAST WILL HAVE HAVE THE HIGHEST POTENTIAL FOR
A FEW STRONG TO SVR STORMS SAT EVE. BULK SHEAR OF 40-50 KTS AND CAPE
OF 1000-1500 J/KG WILL BE SUFFICIENT FOR SUPERCELLS. MAIN THREAT
WILL BE LARGE HAIL...ALTHOUGH LOW LCLS...BACKED LLVL WINDS AND
LOCALLY ENHANCED HELICITY WILL SUPPORT A LOW GRADE RISK FOR
TORNADOES. HAVE BOOSTED POPS OVR THE PLAINS TO LIKELY RANGE SAT EVE.
LEFT MENTION OF PATCHY FOG IN THE FCST THROUGH SUN MORN FOR THE
PLAINS. GREATER COVERAGE OF LOW CLOUDS/FOG WILL DEPEND ON CONVECTIVE
EVOLUTION WHICH REMAIN UNCERTAIN ATTM.

SVR THREAT WILL SHIFT SOUTH ON SUN AS THE UPPER LOW MOVES THROUGH NE
CO. SFC BOUNDARY LOOKS TO HANG UP OVR THE RATON SUN EVE. BACKED LLVL
FLOW AND STRONG SHEAR WILL ONCE AGAIN BRING POTENTIAL FOR A FEW
STRONG TO SVR STORMS...PARTICULARLY IN THE VCNTY OF THE BNDRY.
COLD FRONT WILL MOVE THROUGH SUN NIGHT AND GRADUALLY LOWER POPS FROM
NW TO SE. SHOULD SEE SIGNIFICANTLY REDUCED PRECIP BY MON AS UPPER
LOW MOVES TO THE E AND MID-UPP FLOW VEERS TO THE NW. HAVE BUMPED MON
HIGHS DOWN A BIT AS LATEST GUIDANCE SUGGESTS A COOLER AIRMASS ON
MON...WITH H7 TEMPS IN THE 7-9 DEG RANGE. MAY AGAIN SEE SOME PATCHY
FOG MON MORN...ESPECIALLY ALONG THE E SLOPES...BUT HAVE LEFT OUT OF
THE GRIDS FOR NOW.

GOOD AGREEMENT BTWN THE GLOBAL MODELS IN BUILDING A RIDGE OVR THE
CENTRAL ROCKIES THROUGH AT LEAST WED. HAVE REDUCED POPS SLIGHTLY
FOR THIS TIME FRAME...PARTICULARLY OVR THE VALLEYS AND ERN PLAINS.
NOT MUCH IN THE WAY OF MID-LEV MOISTURE IS EXPECTED AND ZONAL TO SW
FLOW ALOFT WILL LIMIT POPS E OF THE MTS. UNCERTAINTY STARTS TO SHOW
UP IN THE ENSEMBLES BY THU...AS THE NEXT PAC TROUGH BEGINS TO MOVE
INTO THE ROCKIES. HAVE NOT MADE ANY SIGNIFICANT CHANGES TO THE FCST
BEYOND WED AS CURRENT FORECAST AGREES WITH LATEST GUIDANCE ON A
RELATIVELY WARM AND DRY EXTENDED PERIOD. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

28/44
Hazardous weather outlook, Aug 25, 6:58 AM MDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
658 AM MDT FRI AUG 25 2006

COZ058>089-093>099-261300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
658 AM MDT FRI AUG 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST ACROSS MUCH OF
CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO LATE
THIS MORNING THROUGH TONIGHT. ONE OR TWO THUNDERSTORMS MAY BE SEVERE
ACROSS THE SOUTHEASTERN COLORADO PLAINS THIS AFTERNOON AND EVENING.
THE MAIN THREAT FOR THUNDERSTORMS WILL BE HAIL UP TO QUARTER
SIZE...WIND GUSTS AROUND 55 MPH...LOCALLY HEAVY RAIN...AND DANGEROUS
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS SOUTH
CENTRAL AND SOUTHEAST COLORADO SATURDAY AND SUNDAY. ONE OR TWO
STORMS COULD BECOME SEVERE ACROSS SOUTHEAST COLORADO WITH LARGE
HAIL AND DAMAGING WINDS THE PRIMARY THREAT. LOCALLY HEAVY RAINFALL
WILL ALSO ACCOMPANY THUNDERSTORMS WHICH COULD LEAD TO AN INCREASED
RISK FOR FLASH FLOODING OVER SUSCEPTIBLE REGIONS SUCH AS THE BURN
SCARS.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH DAY FOR MONDAY
THROUGH THURSDAY WITH THUNDERSTORMS MOST NUMEROUS OVER AND NEAR
THE MOUNTAINS. THE MAIN THREAT WITH THUNDERSTORMS WILL BE
DANGEROUS CLOUD TO GROUND LIGHTNING...WIND GUSTS UP TO 40
MPH...AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE FROM THE INTERSTATE 25 CORRIDOR TO THE SOUTHEASTERN
COLORADO PLAINS THIS AFTERNOON AND EVENING.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 2:04 PM MDTSevere Thunderstorm WarningPUBConejos38 min
Aug 26, 2:22 PM MDTSevere Thunderstorm WarningPUBFremont43 min
Aug 26, 4:24 PM MDTSevere Thunderstorm WarningPUBFremont42 min
Aug 26, 4:44 PM MDTSevere Thunderstorm WarningPUBCuster, Pueblo61 min
Aug 26, 4:51 PM MDTSevere Thunderstorm WarningPUBLas Animas54 min
Aug 26, 5:35 PM MDTSevere Thunderstorm WarningPUBPueblo55 min
Aug 26, 5:43 PM MDTTornado WarningPUBPueblo62 min

Nearby

Flash Flood Warnings in Colorado, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.